Your skin may change color during breast cancer treatment, sometimes taking on a red color, turning darker, or looking black, blue, green, or yellow (as if you have a bruise).
Breast cancer treatments that may cause skin discoloration:
- Ixempra (chemical name: ixabepilone), a chemotherapy medicine
- radiation therapy
Some pain medications also may affect the color of your skin.
Learn more about managing radiation-related skin side effects in the Radiation Therapy section.
Managing skin discoloration
In most cases, skin discoloration fades after you finish treatment. If you're concerned about a change in the color of your skin, talk to your doctor.
Can we help guide you?
Create a profile for better recommendations
Your Breast Cancer Diagnosis
Just as no two people are exactly alike, no two breast cancers are exactly the same, either. Your...
- How to Ease Aromatase Inhibitor-Related Pain
Managing Your Medical Records
Each doctor and medical facility you visit keeps a medical record for you that includes...
Mastectomy and Breast Reconstruction Video Series
If you’ve been diagnosed with breast cancer, there are a number of surgical options for removing...
Tenacious D: I Was Strong; Cancer Made Me Stronger
“I want to make every woman diagnosed with breast cancer a rock star.” Dianne Wilson’s indigo...